MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-20-3D-SS
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis #(b)(4) :equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5 as found condition: the axium prime coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an introducer sheath.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found bent at 121.5cm.The axium prime implant coil was found stretched and damaged within the introducer sheath with the polypropylene filament broken.Testing/analysis: the axium prime coil could not be advanced out of the introducer sheath as it was found to be stuck.The axium prime coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain sufficient continuous flush, damaged micro catheter, or tortuous anatomy.Customer reported no damage to the micro catheter, devices were prepared per ifu, and the micro catheter successfully deployed a different coil with the same specifications.Therefore, the likely cause could not be determined.The customer report of ¿coil kink/damage¿ was confirmed.In addition to the coil stretch/damage, the pusher was found bent.Customer did not report any damages found with the implant coil during preparation per ifu and stated that the device exited the sheath smoothly; therefore, it is possible the damages occurred during the attempt to push the coil into the micro catheter against the reported resistance.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be assessed.The echelon-10 micro catheter is compatible for use with the axium prime.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that right intracranial c7 aneurysm.During the surgery, the surgeon reported that it could not be pushed smoothly and in the microcatheter, it was difficult to push.After several attempts, the operation was abandoned.After the spring coil was withdrawn from the microcatheter, it was found that the coil body was damaged, so the coil was replaced with the same model, pushed smoothly, and continued to complete the surgery.The coil was stuck in the distal portion of the catheter.There was no damage observed to the catheter.The implant coil was damaged.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Additional information received reported the coil came out of the introducer sheath smoothly.The catheter used was an echelon 10 mi crocatheter.It was thought that the coil was damaged due to the resistance that occurred during delivery.
 
Event or Problem Description
Additional information received reported the patient was undergoing a coil embolization procedure to treat a right c7 vessel segment lateral wall 7mm x 9mm aneurysm.Vessel tortuosity was severe (type 4).
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19467122
Report Number9612164-2024-02667
Device Sequence Number18016884
Product Code KRD
UDI-Device Identifier00847536008281
UDI-Public00847536008281
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2025
Device Model NumberAPB-6-20-3D-SS
Device Catalogue NumberAPB-6-20-3D-SS
Device Lot Number225329204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown